Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 45, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Sep 30, 2021, 3:46 AM HST. It took effect at Sep 30, 2021, 12:00 PM HST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2021, 3:46 AM HST (13:46 UTC)
- In effect from
- Sep 30, 2021, 12:00 PM HST
- Expired
- Oct 2, 2021, 3:00 AM HST
- In force
- 39 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
414 WHHW70 PHFO 301346 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 346 AM HST Thu Sep 30 2021 PHZ119>121-123-124-010300- /O.NEW.PHFO.SC.Y.0045.210930T2200Z-211002T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 346 AM HST Thu Sep 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST FRIDAY... * WHAT...East winds to 25 kt except north to 25 kt in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From noon today to 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
4 follow-up statements
039 WHHW70 PHFO 010137 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 PM HST Thu Sep 30 2021 PHZ119>121-123-124-011445- /O.CON.PHFO.SC.Y.0045.000000T0000Z-211002T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 337 PM HST Thu Sep 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds to 25 kt except north to 25 kt in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
405 WHHW70 PHFO 011300 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Fri Oct 1 2021 PHZ119>121-123-124-020200- /O.EXT.PHFO.SC.Y.0045.000000T0000Z-211002T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 300 AM HST Fri Oct 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds up to 25 kt except north to 25 kt in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
480 WHHW70 PHFO 020122 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 PM HST Fri Oct 1 2021 PHZ119>121-123-124-021430- /O.CON.PHFO.SC.Y.0045.000000T0000Z-211002T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 322 PM HST Fri Oct 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds up to 25 kt except north to 25 kt in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
689 WHHW70 PHFO 021300 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Sat Oct 2 2021 PHZ119>121-123-124-021400- /O.CAN.PHFO.SC.Y.0045.000000T0000Z-211002T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 300 AM HST Sat Oct 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory thresholds, therefore the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:42 AM HST, 4 minutes earlier.
Area forecast discussion, Sep 30, 3:42 AM HST, 4 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 342 AM HST Thu Sep 30 2021 .SYNOPSIS... Moderate to locally breezy trade winds will continue through the weekend as high pressure holds north of the state. A plume of moisture will bring showery conditions over windward Big Island today with scattered clouds and showers elsewhere across the state. A disturbance aloft may enhance rainfall over some areas this weekend. && .DISCUSSION... A ridge of high pressure far north of the state will continue to produce moderate to locally breezy trade winds through the weekend. Passing clouds and showers will continue to ride in with the trade winds and will produce some light to moderate rainfall over windward and mauka areas over the smaller islands. Over on the Big Island and east Maui, satellite imagery is showing a plume of moisture moving in from the east this morning. Showery conditions are expected today and we could see a few thunderstorms pop up during the afternoon over the Big Island slopes. This mornings sounding from Hilo shows a weakened inversion with an increase of low level moisture. Showers should be generally on the decrease by this evening for the Big Island. Friday looks to be a fairly typical trade wind day with some passing showers across the state. Some enhancement in shower activity is possible for the weekend, mainly for the western end of the state. An upper level low is expected to approach the state from the north and will likely stall about 200 miles north of Kauai or Oahu. The upper low will be close enough to destabilize the atmosphere over the western end of the state and produce brief heavy showers within any pocket of moisture moving with the trade winds. Also, the high terrain on the Big Island will experience higher rainfall chances, mainly during afternoon hours. The disturbance aloft will weaken on Monday and Tuesday, bringing back stable conditions. Stay tuned as the forecast for the weekend can evolve due to the erratic nature of upper level lows. Also we did issue a Special Weather Statement (SPSHFO) yesterday evening due to several pilots reporting areas of volcanic glass or Pele's hair near the Halemaumau summit. This morning's sounding from Hilo shows a weakened inversion at around 10000 feet. An upper level disturbance slowly approaching the area will continue to keep a somewhat unstable atmosphere through the weekend. This could possibly allow volcanic emissions to travel elsewhere across the Big Island depending on the strength of the volcanic emission. Winds will generally be out of the south or southwest as you get above 10,000 feet and out of the east to northeast below 10,000 feet. && .AVIATION... High pressure north of the state will keep moderate trade winds in place during the next 24 hours. MVFR cigs/vsbys will remain common in showers over most windward areas through mid morning. An area of enhanced moisture could keep reduced cigs/vsbys in place over windward sections of Maui and the Big Island through much of the day. Meanwhile, windward sections of Kauai and Oahu should see improvement by late this morning, and leeward sections of all islands should see prevailing VFR conditions during the next 24 hours. An unstable airmass over the Big Island could allow for the development of a thunderstorm or two over the Big Island slopes this afternoon. AIRMET Sierra is now in effect for mountain obscuration across windward sections of Kauai, Oahu, Molokai, Maui and the Big Island. This AIRMET will likely remain in place through mid morning, and possibly though much of the day over windward sections of Maui and the Big Island. && .MARINE... Surface high pressure positioned far northeast of the state is weakening as it shifts further east toward the U.S. West Coast. A new, slightly stronger high building in north of the region today will subtly tighten the pressure gradient down across the area. This will produce moderate to locally strong trade winds the next couple of days. A Small Craft Advisory (SCA) has been issued for those typically windier waters surrounding Maui County and south of Big Island starting at noon today and continuing through Friday afternoon. This SCA may need to be extended into Friday evening or early Saturday morning. A couple of late week into early next week small, short to medium period north northwest swells will come through beginning tonight into Friday, as well as Sunday into Monday, that will maintain low end north and west facing shore surf. A small, long period west northwest swell being generated by Northwest Pacific Typhoon Mindulle may reach the islands by Tuesday of next week. A small, medium to long period south southwest swell will arrive by tonight and peak Friday. This swell will keep south surf from going completely flat during the remainder of the week. Choppy wind wave surf along most eastern exposures will remain small the next couple of days. A more late week persistent, stronger trade fetch upstream of the islands may increase weekend east facing shore surf. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from noon today to 6 PM HST Friday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Kino AVIATION...Jelsema MARINE...Blood
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.